Texas, 2003Hail and Damaging Winds in Texas, August 11, 2003
August 11, 2003 · NWS FWD · 22 events in 10 counties and zones
12 hail, 9 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $781,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 11, 3:16 PM CST, 29 minutes earlier.
Area forecast discussion, Aug 11, 3:16 PM CST, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD NUMBERS
NATIONAL WEATHER SERVICE FORT WORTH TX
416 PM CDT MON AUG 11 2003
.DISCUSSION...307 PM CDT
LAPS AND VISIBLE SATELLITE DATA SHOW SURFACE CONVERGENCE...AND
ASSOCIATED SHOWERS AND THUNDERSTORMS...EXTENDING AROUND THE
PERIPHERY OF NORTH TEXAS. AT THE UPPER LEVELS...A VIGOROUS UPPER
FLOW WAS MOVING INTO NORTH TEXAS. ONE AREA OF UPPER TROUGHING WAS
LOCATED OVER SOUTHEAST TEXAS...WHILE ANOTHER COULD BE FOUND MOVING
SOUTH THROUGH EASTERN KANSAS. WITH ALL THIS IN MIND...I HAVE LEFT
SLIGHT CHANCE TO CHANCE POPS ACROSS THE ENTIRE REGION TONIGHT.
TUESDAY THROUGH THURSDAY...THE UPPER RIDGE OVER THE WEST WILL BUILD
ATOP THE UPPER TROUGH IN THE SOUTH...FORCING THE TROUGH TO SLIDE
ACROSS TEXAS AND INTO THE SOUTHWEST. WITH LOW LEVEL EAST TO
NORTHEAST WINDS...THE GFS AND ETA ARE INDICATING SLIGHTLY LOWER
1000-850 THICKNESSES...FOR A TAD BELOW NORMAL HIGH TEMPERATURES.
WITH THE TROUGH NEARBY...AND NEBULOUS CONVECTIVE BOUNDARIES
LIKELY...I AM HARD PRESSED TO FIND A PREFERRED LOCATION AND TIME
FOR CONVECTION. THEREFORE...I HAVE LEFT AT LEAST 20 POPS THROUGH
THURSDAY EVENING.
BY FRIDAY...THE TROUGH IS PROGGED TO SLIDE FAR ENOUGH WEST AS THE
STRONG CENTRAL CONUS RIDGE BUILDS INTO THE SOUTH. WITH THIS IN
MIND...WE MAY BE END THUNDERSTORM CHANCES BY FRIDAY. HOWEVER...AS
THE PREVIOUS FORECAST HAD A SLIGHT CHANCE...I WILL AVOID FLIP
FLOPPING ON THIS MODEL RUN. IN ANY CASE...TEMPERATURES WILL BE BACK
TO THE NORMAL MID TO UPPER 90S BY NEXT WEEKEND.
FCSTID = 30
DFW 71 91 69 90 / 20 20 20 20
ACT 72 92 70 91 / 30 30 20 30
PRX 68 87 66 88 / 30 30 20 30
DTO 69 90 68 88 / 20 20 20 20
TKI 69 88 68 88 / 20 20 20 20
DAL 71 91 70 90 / 20 20 20 20
TRL 70 89 68 89 / 30 30 20 20
CRS 71 91 70 90 / 30 30 20 40
TPL 72 93 70 91 / 30 30 20 30
.FWD...NONE.
Hazardous weather outlook, Aug 11, 2:45 PM CST, 1 hour before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT MON AUG 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
EAST OF A BONHAM...KAUFMAN...CAMERON LINE. NORTHERLY FLOW ALOFT...
COUPLED WITH INCREASING WIND SPEEDS IN THE MID LEVELS OF THE
ATMOSPHERE...WILL RESULT IN SCATTERED THUNDERSTORMS ACROSS NORTH
TEXAS THROUGH TONIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE FROM
WIND GUSTS TO 60 MPH AND HAIL UP TO THE SIZE OF NICKELS. SCATTERED
THUNDERSTORMS WILL LINGER THROUGH THE EVENING HOURS...HOWEVER THE
SEVERE WEATHER THREAT SHOULD DECREASE AFTER SUNSET.
SCATTERED THUNDERSTORMS ARE ALSO EXPECTED WEST OF A LINE FROM
MINERAL WELLS...MERIDIAN...CAMERON THIS AFTERNOON AND EARLY EVENING.
THESE STORMS SHOULD WEAKEN FAIRLY RAPIDLY AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
TUESDAY THROUGH SUNDAY AS AN UPPER LEVEL TROUGH MOVES SLOWLY ACROSS
TEXAS AND INTO THE SOUTHWESTERN UNITED STATE. THE SOUTHERN HALF OF
NORTH TEXAS WILL BE THE MOST FAVORED AREA FOR STORM DEVELOPMENT.
.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED EAST OF A BONHAM...
KAUFMAN...CAMERON LINE...MAINLY THROUGH SUNSET.
In the hours before
Local storm report, Aug 11, 12:35 PM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
135 PM CDT MON AUG 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 AM NEW BADEN TX WIND DAMAGE
08/11/03 ROBERTSON REPORTED BY LAW ENFORCEMENT.
TRAILER LOST ITS ROOF.
MINOR DAMAGE TO ANOTHER
TRAILER. SEVERAL TREES
TOPPLED AND POWERS LINES
DOWNED.
58Event by event
12 hail, 9 thunderstorm wind, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Palo Pinto
- When
- August 11, 3:45 PM CST
- Where
- Palo Pinto County, Santo
- Measured
- 60 kt (69 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.867, -95.767
A 2 foot diameter oak tree was blown down at the stadium and numerous 8 to 10 inch diameter limbs broken. Light poles at the stadium were also blown down.
Thunderstorm Wind, Delta
- When
- August 11, 4:10 PM CST
- Where
- Delta County, 1 mi W of Klondike
- Measured
- 60 kt (69 mph) estimated sustained
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.000, -95.933
Numerous power lines blown down and 4 inch diameter limbs broken by high winds.
Thunderstorm Wind, Hunt
- When
- August 11, 4:33 PM CST
- Where
- Hunt County, Lone Oak
- Measured
- 60 kt (69 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.417, -97.750
Numerous trees and power lines down between Cumby and Lone Oak.
Thunderstorm Wind, Rains
- When
- August 11, 5:05 PM CST
- Where
- Rains County, 1 mi W of Emory
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.017, -97.067
Trees and power lines were blown down by high winds.
Thunderstorm Wind, Denton
- When
- August 11, 5:45 PM CST
- Where
- Denton County, Corinth
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.150, -97.067
Trees and fences were blown down by high winds.
Hail, Wise
- When
- August 11, 5:50 PM CST
- Where
- Wise County, 5 mi NW of Alvord
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.850, -97.133
Hail, Denton
- When
- August 11, 6:00 PM CST
- Where
- Denton County, 5 mi SW of Lewisville
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.883, -97.150
Occurred at Flower Mound.
Thunderstorm Wind, Tarrant
- When
- August 11, 6:24 PM CST
- Where
- Tarrant County, Haltom City
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.600, -98.217
Numerous power lines were blown down on Highway 121.
Hail, Tarrant
- When
- August 11, 6:25 PM CST
- Where
- Tarrant County, Colleyville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.750, -97.350
Hail, Tarrant
- When
- August 11, 6:30 PM CST to 6:33 PM CST
- Where
- Tarrant County, Bedford
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.800, -97.267
Hail, Tarrant
- When
- August 11, 6:43 PM CST
- Where
- Tarrant County, Arlington
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 33.333, -95.783
Occurred one mile east of the north end of Lake Arlington.
Hail, Tarrant
- When
- August 11, 6:44 PM CST
- Where
- Tarrant County, Ft Worth
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.733, -97.117
Occurred near Lancaster and east loop 820.
Hail, Tarrant
- When
- August 11, 6:47 PM CST
- Where
- Tarrant County, Dalworthington
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.700, -97.117
Hail, Tarrant
- When
- August 11, 7:00 PM CST
- Where
- Tarrant County, Rendon
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.583, -97.233
Thunderstorm Wind, Tarrant
- When
- August 11, 7:00 PM CST
- Where
- Tarrant County, Rendon
- Measured
- 57 kt (66 mph) estimated sustained
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.583, -97.233
Hail, Johnson
- When
- August 11, 7:28 PM CST
- Where
- Johnson County, Cleburne
- Measured
- 2.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.350, -97.400
Thunderstorm Wind, Johnson
- When
- August 11, 7:28 PM CST
- Where
- Johnson County, Cleburne
- Measured
- 61 kt (70 mph) estimated sustained
- Property damage
- $200,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.350, -97.400
The Double B Boat and RV Storage was heavily damaged by high winds, numerous trees were blown down with damage to houses and power lines.
Hail, Palo Pinto
- When
- August 11, 7:31 PM CST
- Where
- Palo Pinto County, Gordon
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.550, -98.367
Thunderstorm Wind, Palo Pinto
- When
- August 11, 7:31 PM CST
- Where
- Palo Pinto County, Gordon
- Measured
- 57 kt (66 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.550, -98.367
Trees and power lines were blown down by high winds.
Hail, Comanche
- When
- August 11, 8:20 PM CST
- Where
- Comanche County, De Leon
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.117, -98.550
Hail, Hood
- When
- August 11, 8:56 PM CST
- Where
- Hood County, Tolar
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.400, -97.900
Lightning, Tarrant
- When
- August 11, 11:30 PM CST
- Where
- Tarrant County, Ft Worth
- Property damage
- $550,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
A lightning started fire destroyed on apartment building and heavily damaged another in southwest Ft Worth near TCU.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Texas, August 11, 2003$1.2 million · F1 · 12 events
- Hail and Damaging Winds in Kansas, August 11, 20032 injured · $220,000 · 1 in hail · 11 events
- Flash Flood in New York, August 11 to 12, 2003$750,000 · 1 event
- Hail and Damaging Wind in Texas, August 11, 2003$700,000 · 1.75 in hail · 2 events
- Flash Flooding in New York, August 11 to 12, 2003$170,000 · 8 events
- Flash Flood in Massachusetts, August 11, 2003$200,000 · 1 event
- Flash Flood and Lightning Strike in Kentucky, August 11, 20033 injured · $55,000 · 3 events
- Hail and Damaging Winds in Texas, August 11, 2003$53,000 · 60 kt wind · 7 events
- Flash Flood in Kentucky, August 11, 2003$50,000 · 1 event
- Flash Flooding in West Virginia, August 11, 2003$35,000 · 2 events
- Damaging Winds and Lightning Strike in Illinois, August 11, 2003$30,000 · 52 kt wind · 3 events
- Damaging Winds in Michigan, August 11, 2003$25,000 · 60 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378249, 5378250, 5378252, 5378251, 5379142, 5378254, 5378253, 5330372, 5378255, 5378256, 5330428, 5378257, 5379138, 5379139, 5379140, 5379141, 5379147, 5379143, 5379144, 5379145, 5379146, 5379148.